Alert archive / Indiana / Heat Advisories in 2012

Heat Advisory 8, NWS Indianapolis, IN

July 22, 20124 counties in Indiana

NWS Indianapolis, IN issued this heat advisory at Jul 22, 2012, 3:32 PM EDT for 4 counties in Indiana. It took effect at Jul 23, 2012, 1:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2012, 3:32 PM EDT (19:32 UTC)
In effect from
Jul 23, 2012, 1:00 PM EDT
Expired
Jul 23, 2012, 8:00 PM EDT
In force
7 hr
Issued by
NWS Indianapolis, IN

Counties Daviess County, IN, Knox County, IN, Sullivan County, IN, Vigo County, IN

The radar

The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1816 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WWUS73 KIND 221932
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
332 PM EDT SUN JUL 22 2012

...HOT TEMPERATURES RETURN...

.HIGH PRESSURE WILL PROVIDE ANOTHER HOT AND HUMID DAY ACROSS THE
AREA.

INZ051-060-067-068-230345-
/O.NEW.KIND.HT.Y.0008.120723T1700Z-120724T0000Z/
VIGO-SULLIVAN-KNOX-DAVIESS-
INCLUDING THE CITIES OF...TERRE HAUTE...VINCENNES
332 PM EDT SUN JUL 22 2012

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM EDT MONDAY. 

* TEMPERATURE...HIGH TEMPERATURE AROUND 100 DEGREES. HEAT INDICES
  AROUND 105.

* IMPACTS...ENHANCED LIKELIHOOD OF HEAT ILLNESS WITH PROLONGED
  OUTDOOR EXPOSURE. RESIDENTS WITHOUT ACCESS TO AIR CONDITIONING
  ARE ESPECIALLY AT RISK. OTHER VULNERABLE POPULATIONS INCLUDE THE
  ELDERLY... YOUNG CHILDREN...AND ALSO PETS. PEOPLE AND PETS
  SHOULD NOT BE LEFT IN VEHICLES. BEAT THE HEAT...CHECK THE
  BACKSEAT


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. 

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

50
4 follow-up statements
905 
WWUS73 KIND 230140
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
940 PM EDT SUN JUL 22 2012

...HOT TEMPERATURES RETURN...

.HIGH PRESSURE WILL PROVIDE ANOTHER HOT AND HUMID DAY ACROSS THE
AREA.

INZ051-060-067-068-230945-
/O.CON.KIND.HT.Y.0008.120723T1700Z-120724T0000Z/
VIGO-SULLIVAN-KNOX-DAVIESS-
INCLUDING THE CITIES OF...TERRE HAUTE...VINCENNES
940 PM EDT SUN JUL 22 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT MONDAY...

* TEMPERATURE...HIGH TEMPERATURE AROUND 100 DEGREES. HEAT 
  INDICES AROUND 105. 

* IMPACTS...ENHANCED LIKELIHOOD OF HEAT ILLNESS WITH PROLONGED 
  OUTDOOR EXPOSURE. RESIDENTS WITHOUT ACCESS TO AIR CONDITIONING 
  ARE ESPECIALLY AT RISK. OTHER VULNERABLE POPULATIONS INCLUDE 
  THE ELDERLY... YOUNG CHILDREN...AND ALSO PETS. PEOPLE AND PETS 
  SHOULD NOT BE LEFT IN VEHICLES. BEAT THE HEAT...CHECK THE 
  BACKSEAT 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

JH
778 
WWUS73 KIND 230743
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 AM EDT MON JUL 23 2012

...HOT TEMPERATURES RETURN...

.HIGH PRESSURE WILL PROVIDE ANOTHER HOT AND HUMID DAY ACROSS THE
AREA.

INZ051-060-067-068-231545-
/O.CON.KIND.HT.Y.0008.120723T1700Z-120724T0000Z/
VIGO-SULLIVAN-KNOX-DAVIESS-
INCLUDING THE CITIES OF...TERRE HAUTE...VINCENNES
343 AM EDT MON JUL 23 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING. 

* IMPACTS...ENHANCED LIKELIHOOD OF HEAT ILLNESS WITH PROLONGED 
  OUTDOOR EXPOSURE. RESIDENTS WITHOUT ACCESS TO AIR CONDITIONING 
  ARE ESPECIALLY AT RISK. OTHER VULNERABLE POPULATIONS INCLUDE 
  THE ELDERLY... YOUNG CHILDREN...AND ALSO PETS. PEOPLE AND PETS 
  SHOULD NOT BE LEFT IN VEHICLES. BEAT THE HEAT...CHECK THE 
  BACKSEAT 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
260 
WWUS73 KIND 231531
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1131 AM EDT MON JUL 23 2012

...HOT TEMPERATURES RETURN...

.HIGH PRESSURE WILL PROVIDE ANOTHER HOT AND HUMID DAY ACROSS THE
AREA.

INZ051-060-067-068-232345-
/O.CON.KIND.HT.Y.0008.120723T1700Z-120724T0000Z/
VIGO-SULLIVAN-KNOX-DAVIESS-
INCLUDING THE CITIES OF...TERRE HAUTE...VINCENNES
1131 AM EDT MON JUL 23 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* TEMPERATURES...HIGH TEMPERATURES AROUND 100 DEGREES WITH HEAT
  INDICES AROUND 105.

* IMPACTS...ENHANCED LIKELIHOOD OF HEAT ILLNESS WITH PROLONGED 
  OUTDOOR EXPOSURE. RESIDENTS WITHOUT ACCESS TO AIR CONDITIONING 
  ARE ESPECIALLY AT RISK. OTHER VULNERABLE POPULATIONS INCLUDE 
  THE ELDERLY... YOUNG CHILDREN...AND ALSO PETS. PEOPLE AND PETS 
  SHOULD NOT BE LEFT IN VEHICLES. BEAT THE HEAT...CHECK THE 
  BACKSEAT 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

50
211 
WWUS73 KIND 231921
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
321 PM EDT MON JUL 23 2012

.HIGH PRESSURE WILL KEEP HOT AND HUMID CONDITIONS ACROSS THE
AREA.

INZ051-060-067-068-240000-
/O.CON.KIND.HT.Y.0008.000000T0000Z-120724T0000Z/
VIGO-SULLIVAN-KNOX-DAVIESS-
INCLUDING THE CITIES OF...TERRE HAUTE...VINCENNES
321 PM EDT MON JUL 23 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* TEMPERATURES...HIGH TEMPERATURES AROUND 100 DEGREES WITH HEAT 
  INDICES AROUND 105. 

* IMPACTS...ENHANCED LIKELIHOOD OF HEAT ILLNESS WITH PROLONGED 
  OUTDOOR EXPOSURE. RESIDENTS WITHOUT ACCESS TO AIR CONDITIONING 
  ARE ESPECIALLY AT RISK. OTHER VULNERABLE POPULATIONS INCLUDE 
  THE ELDERLY... YOUNG CHILDREN...AND ALSO PETS. PEOPLE AND PETS 
  SHOULD NOT BE LEFT IN VEHICLES. BEAT THE HEAT...CHECK THE 
  BACKSEAT 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
50

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this heat advisory went out at Jul 22, 3:11 PM EDT, 21 minutes earlier.

Area forecast discussion, Jul 22, 3:11 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
311 PM EDT SUN JUL 22 2012

.UPDATE...
THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED
BELOW

&&

.SYNOPSIS...
ISSUED AT 311 PM EDT SUN JUL 22 2012

A FRONT WILL SLOWLY SINK INTO THE FORECAST AREA MONDAY NIGHT INTO
TUESDAY...AND THEN WILL HANG AROUND THROUGH MUCH OF THE WEEK. OTHER
FRONTS WILL THEN MOVE INTO THE AREA FOR THE WEEKEND. THESE FRONTS
WILL KEEP CHANCES FOR THUNDERSTORMS IN THE FORECAST FOR MUCH OF THE
NEXT 7 DAYS. HOT TEMPERATURES WILL GIVE WAY TO SEASONABLE VALUES BY
NEXT WEEKEND AS THE UPPER RIDGE GIVES WAY TO NORTHWEST FLOW ALOFT.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 311 PM EDT SUN JUL 22 2012

FOR MUCH OF THE NIGHT FORCING WILL REMAIN WELL NORTHWEST OF THE
FORECAST AREA. AS CONVECTION FROM THIS FORCING MOVES TOWARD CENTRAL
INDIANA AROUND THE PERIPHERY OF THE UPPER RIDGE...IT WILL WEAKEN AS
IT ENCOUNTERS AN UNFAVORABLE ENVIRONMENT. HOWEVER THE CLOUDS FROM
THE DYING CONVECTION WILL CONTINUE TO MOVE ACROSS CENTRAL INDIANA.

LATER TONIGHT ISENTROPIC LIFT INCREASES ACROSS OUR AREA...BUT THERE
IS LITTLE OTHER SUPPORT FOR PRECIPITATION. THUS JUST EXPECT CLOUDS
FROM THIS LIFT.

EXPECT PARTLY CLOUDY TO PERHAPS OCCASIONALLY MOSTLY CLOUDY SKIES
TONIGHT...WITH THE MOST CLOUDS ACROSS THE NORTHEAST HALF OF THE
AREA. THIS SHOULD HELP KEEP TEMPERATURES IN THE LOWER 70S FOR LOWS
WHICH IS NEAR OR A LITTLE ABOVE MOS.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
ISSUED AT 311 PM EDT SUN JUL 22 2012

FOCUS IS ON TEMPERATURES EARLY BUT OTHERWISE ON CHANCES FOR RAIN.
MODELS ARE IN DECENT AGREEMENT WITH THE OVERALL PICTURE. GFS/MAV
CONTINUE TO HAVE ISSUES THOUGH WITH BOUNDARY LAYER CONDITIONS SO
WILL RELY MORE ON ECMWF/NAM AS NEEDED.

CLOUDS FROM THE OVERNIGHT WEAK LIFT AND DYING CONVECTION WILL BE
AROUND DURING THE MORNING MONDAY...BUT THESE SHOULD MIX OUT DURING
THE AFTERNOON. THE CLOUDS SHOULD HELP KEEP TEMPERATURES FROM GETTING
TO THEIR FULL POTENTIAL...MAINLY ACROSS THE NORTHERN FORECAST AREA.

WITH 850MB TEMPERATURES APPROACHING 24C ACROSS THE WEST...READINGS
COULD REACH 100 DEGREES ACROSS SEVERAL AREAS IF FULL SUN WERE SEEN.
THE CLOUDS SHOULD HELP KEEP READINGS IN THE 90S MOST AREAS THOUGH.
THE EXCEPTION WILL BE THE FAR SOUTHWEST WHERE 100 DEGREES IS
POSSIBLE. GIVEN THE EXPECTED DEWPOINTS HEAT INDICES COULD EXCEED
105. THUS WILL ISSUE A HEAT ADVISORY FOR THE FAR SOUTHWEST MONDAY
AFTERNOON.

CANNOT RULE OUT AN ISOLATED THUNDERSTORM DURING MONDAY
AFTERNOON...BUT WARM TEMPERATURES ALOFT SHOULD KEEP ENOUGH OF THE
AREA DRY TO CONTINUE WITH A DRY FORECAST.

THE FRONT WILL MOVE INTO THE NORTHEASTERN FORECAST AREA MONDAY
NIGHT...SO CONTINUED WITH LOW POPS THERE AND DRY SOUTHWEST. FOR
TUESDAY THROUGH WEDNESDAY THE FRONT WILL PROVIDE CHANCE POPS MOST
AREAS.

POTENTIAL EXISTS FOR AREAS OF THUNDERSTORMS /MCS/ TO MOVE ALONG THE
FRONT DURING THIS TIME FRAME...BUT UNCERTAINTY IN TIMING AND
LOCATION PRECLUDES ANYTHING HIGHER THAN CHANCE POPS. THE BEST
CHANCES FOR RAIN WILL BE ACROSS THE NORTHEAST FORECAST
AREA...FARTHEST FROM THE UPPER RIDGE.

TEMPERATURES ARE MORE UNCERTAIN TUESDAY AND WEDNESDAY GIVEN THE
UNCERTAINTIES IN CLOUD COVER AND CONVECTION. FOR NOW HAVE WENT LOWER
90S NORTHEAST TO NEAR 100 SOUTHWEST FOR HIGHS. IF THE WARMER
TEMPERATURES PAN OUT...ADDITIONAL HEAT ADVISORIES MAY BE NEEDED IN
THE SOUTHWEST.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ISSUED AT 238 PM EDT SUN JUL 22 2012

BOTH THE GEM AND THE ECMWF INDICATE A GRADUAL AND VERY DIFFERENT
PATTERN CHANGE COMING TOWARD THE END OF NEXT WEEK. DOMINANT RIDGE
OVER THE CENTRAL PLAINS/MID MS VALLEY IS EXPECTED TO BREAK DOWN
ALLOWING A MID/UPPER LEVEL TROUGH TO MOVE SEWD OUT OF SASKATCHEWAN
INTO THE UPPER GREAT LAKES BY FRIDAY MORNING. THIS TROUGH WILL
GRADUALLY WEAKEN ACROSS THE GREAT LAKES...BUT ALLOW A COLD FRONT
/STRONGER THAN HAS BEEN SEEN IN A WHILE/ TO MOVE THROUGH CENTRAL
INDIANA.

THUS...THE WARMEST DAY LOOKS TO BE THURSDAY WITH TEMPERATURES IN
THE LOW TO MID 90S COOLING TO THE MID...MAYBE LOW...80S BY SUNDAY.
GREATEST CHANCE FOR RAIN/THUNDERSTORMS LOOKS TO BE THURSDAY AND
THURSDAY NIGHT WITH THE COLD FRONT.

&&

.AVIATION /DISCUSSION FOR 1800Z TAFS/...

ISSUED AT 234 PM EDT SUN JUL 22 2012

HIGH PRESSURE IS IN CONTROL ACROSS THE REGION GIVING WAY TO VFR
CONDITIONS. AREA OF MID LEVEL CLOUDS ARE MOVING SSEWD ACROSS NRN
IL/NWRN IN AT THIS TIME WHICH IS EXPECTED TO MOV THROUGH BRIEFLY
THIS LATE AFTERNOON AND EVENING...BUT VFR RULES WILL STILL PREVAIL.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 1 PM TO 8 PM EDT MONDAY FOR INZ051-060-067-068.
&&

SYNOPSIS...50
NEAR TERM...50
SHORT TERM...50
LONG TERM....MCCARTHY
AVIATION...MCCARTHY
Hazardous weather outlook, Jul 22, 5:36 AM EDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
536 AM EDT SUN JUL 22 2012

INZ021-028>031-035>049-051>057-060>065-067>072-230945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
536 AM EDT SUN JUL 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: HEAT INDICES WILL APPROACH 100 DEGREES IN SOME LOCATIONS
THIS AFTERNOON.

HAZARDS: HEAT.

TIMING: THIS AFTERNOON.

DISCUSSION: HIGH PRESSURE WILL KEEP DRY CONDITIONS ACROSS THE
AREA. TEMPERATURES WILL RISE INTO THE 90S ACROSS THE AREA...WITH
HEAT INDICES APPROACHING 100 IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: HOT TEMPERATURES WILL CONTINUE MONDAY AND TUESDAY AND THEN
PERSIST THROUGH THE WEEK. HEAT INDEX VALUES WILL BE NEAR OR ABOVE
100 DEGREES AT MANY LOCATIONS DURING THE AFTERNOON HOURS...WITH
HEAT INDICES APPROACHING 105 POSSIBLE MONDAY AND TUESDAY IN SOME
LOCATIONS. ADDITIONALLY...THUNDERSTORMS WILL BE POSSIBLE AT TIMES
MONDAY NIGHT THROUGH SATURDAY. THE POSSIBILITY WILL EXIST FOR ONE
OR MORE ROUNDS OF STRONG TO SEVERE STORMS DURING THE COMING WEEK.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

DISCUSSION: HOT AIR WILL RETURN TO THE AREA AS HIGH PRESSURE
SLIDES OFF TO THE EAST. A FRONT WILL TRY TO MOVE INTO AND THEN
MEANDER ACROSS THE AREA DURING MUCH OF NEXT WEEK...KEEPING THE
THREAT FOR THUNDERSTORMS AROUND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

NIELD

Nearby

Heat Advisories in Indiana, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.